It is unknown if it is possible to take too much beta-sitosterol. Overdoses do not seem likely, because the nature of many beta-sitosterol products limits the possibility of an overdose (beta-sitosterol is commonly found in margarines or spreads). Treatment for a beta-sitosterol overdose, if necessary, may consist of treating the symptoms that occur as a result of the overdose.
Beta-sitosterol is a plant sterol added to some dietary supplements and "functional food," such as margarines or spreads designed to lower cholesterol. It is not known exactly what to expect from a beta-sitosterol overdose, or even if an overdose is even possible, but it is likely that the effects of an overdose will vary, depending on the beta-sitosterol dosage and the particular beta-sitosterol product.
If you happen to overdose on beta-sitosterol, seek immediate medical attention.
It is not known if it is possible to take too much beta-sitosterol. For many beta-sitosterol products, the nature of the product limits the likelihood of an overdose. For instance, people are not likely to eat several tubs of margarine at a time.
Some dietary supplements contain beta-sitosterol in combination with other active ingredients. It is possible that the other ingredients in such supplements could cause overdose symptoms.
It is also not known how to best treat a beta-sitosterol overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms (if any) that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on beta-sitosterol.